I went to the doctor yesterday and he is keeping me on the chemo drug, Mathotrexate, for 6 more weeks.
I am not a med taker, I hate taking meds and especially a medicine that makes you sick. I can tell the drug has helped me, but yet it itself makes me sick.
Doc said I look like a new person. I do look much better than I have in about two years.
Also he said my immune system is very low because of the medicine so I need to be extra careful about being around people that are sick. So I’m asking all sick people please wear a sign so I will know to stay away from you! Go a head and wear a sign if you think you might get sick this winter. LOL
I could have cried yesterday when the doc said let’s do 6 more weeks. 6 more weeks of making yourself sick on purpose is not something to look forward to.
Some of the common side-effects of methotrexate are as follows:
- Increased Risk of Infection: Use of methotrexate may result to a decrease in the white blood cells produced by bone marrow, thus causing an increased risk of infection. The person may also suffer from headaches, aching muscles, sore throat, pain passing urine, or may feel cold and shivery.
- Anemia: Anemia is caused by the deficiency of iron in the body and results in low number of red blood cells. There is a possibility of the person becoming anemic while undergoing treatment with methotrexate resulting to lethargy and breathlessness.
- Diarrhea: Diarrhea is characterized by frequent liquid bowel moments and may cause severe dehydration. If the symptoms of diarrhea occur and last for more than a couple of days, while the usage of methotrexate, a doctor should be immediately consulted.
- Nausea and Vomiting: The occurrence of nausea and vomiting are seen when the patient is prescribed with a high dosage of methotrexate.
- Other Side-Effects: The other side effects of methotrexate include ulcerative stomatitis, abdominal distress, undue fatigue, chills, fever, leukopenia and dizziness. It is also inadvisable to become pregnant if any one of the parents, or both, are undergoing a treatment with methotrexate, as the developing fetus may be harmed.
I usually don’t get side effects from meds, but this one is so different. Severe headaches and muscle aches are a part of every day. Then at night I can’t rest because I ache all over. I toss and turn keeping Jody away until I move to the couch so he can sleep. Lately I just go straight to the couch so he can rest without me flopping around.
I’m usually so hot and everyone knows I’m a always hot and like the cold, but on this med I am freezing to the point that I am so cold I hurt.
Diarrhea and vomiting! I just don’t know why I haven’t dropped 100 pounds yet!!! And even if I’m not vomiting the waves of nausea that come and go through out the day are just as bad.
Life must go on! I do try to pull myself together and make the most of it. I feel like just laying in bed, but I want to be with my family and I want to make memories with them so I push myself to do more than I feel like doing.
I appreciate the prayers, that’s what keeps me going!